Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv With Loss And Diarrhea

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...one of the most common side effects of HIV, intestinal infections, and HIV drugs. Left untreated, it can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your diarrhea lasts for more than a few days, contains blood, or if you have a high fever or stomach pain you should contact your health care...
Ask the Experts

Help

I was exposed to HIV like month ago and i was on PEP treatment for a month. I weighed myself then and i was 149lbs. After 6 weeks i weighed myself again and i am 143 lbs. I used to eat the same amount of food. I dont know how i lost this much. Also,...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...weight loss is an indicator of HIV infection. For example, couldn't this be a result of a side effect of the PEP treatment or diarrhea?If you've tested negative, rest a little easier. You'll still need to get tested at the third month to be... Read more »

diarrhea and HIV meds

I've been struggling with IBS/loose stools for a couple weeks now. I'm slowly getting back to normal, I hope. In the interim, I've noticed my Norvir isn't being absorbed. (I'm taking Truvada/Reyataz/Norvir, CD4 is 486) When this happens, should I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...helpful such as taking with meals, calcium supplements, fiber supplements, macrobiotics or active yougurt, and numerous anti-diarrheal agents). If Norvir absorption still in question consider switch to non-PI based regimen (such as efavirenz or... Read more »

aids and hiv

what is the overall difference between hiv and aids?
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...opportunistic infections, certain types of cancer (Kaposi's sarcoma, lymphoma), neurological signs and other symptoms, like weight loss, diarrhea, and swollen lymph nodes. Read more »

HIV/AIDS Symptoms ?

What are symptoms of HIV/AIDS? I just lost my only brother who lived in Europe, and might have been heterosexual active. My family have told me some changes my brother was exhibiting, but are not sure if it was HIV indicators. Please explain to us...
John A. Bartlett, M.D.

Response from John A. Bartlett, M.D.

Duke University Medical Center
...The symptoms of HIV/AIDS can include weight loss, fatigue, diarrhea, headaches, night sweats and many other non-specific problems. If you are worried, I would strongly recommend getting HIV tested Read more »
Articles
AIDS InfoNet

Depression and HIV

...called SSRIs . They can cause loss of sexual desire and function, lack of appetite, headache, insomnia, fatigue, upset stomach, diarrhea, and restlessness or anxiety. The tricyclics have more side effects than the SSRIs. They can also cause... Read more »
The Well Project

Side Effects of HIV Drugs

...over-the-counter medications, or prescription drugs and have these treatments on hand, especially for common side effects like diarrhea and nausea Ask when you should get medical attention for a side effect Let your health care provider know... Read more »
AIDS InfoNet

Cryptosporidiosis

...living organism (the host). Your body is the host when you have this infection. Crypto mainly affects the intestines and causes diarrhea. Crypto is easily spread by contaminated food or water, or direct contact with an infected person or animal.... Read more »
AIDS InfoNet

Wasting Syndrome

...What Is AIDS Wasting? AIDS wasting is the involuntary loss of more than 10% of body weight, plus more than 30 days of either diarrhea, or weakness and fever. Wasting is linked to disease progression and death. Losing just 5% of body weight can... Read more »
Connect With Others

Suspected hiv notice coming.

Posted by diego47, 2 Replies
...Turns out my appendix was to blame and it was taken out. Fast forward to December 19th, during all this time I still keep having loose bowel movements and now I'm having night sweats and and my neck is sore but my lymph nodes are not swollen. I... Read more »

Key facts about HIV/AIDS - Note Last Item

Posted by ScotCharles, 1 Reply
...can look and feel normal and may not develop full-blown AIDS for several years. * Early symptoms include chronic fatigue, diarrhea, fever, weight loss, mental changes such as memory loss, persistent cough, severe recurrent skin rashes and... Read more »

Can't get it out of my head

Posted by kev2006, 5 Replies
...risks since then. The problem revolves around the fact that I am always tired, have a resident ulcer on my tongue and have had loose stools virtually every day for weeks and weeks. I went to the GP today who knows about my worries. He's had me... Read more »

Bowel Issues (Sorry, not a nice topic)

Posted by Sprite1, 6 Replies
...the symptoms at least I've not had diarrhea" only to wake up early the next morning and going to the bathroom to have a very loose stool. My bathroom habits have changed though. I used to be regular, always one fairly large solid stool about six... Read more »